Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 24, 2008, 7:52 AM CDT for Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 7:52 AM CDT (12:52 UTC)
- Expired
- Jul 24, 2008, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 156 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 241301
FFWBRO
TXC427-241545-
/O.NEW.KBRO.FF.W.0009.080724T1252Z-080724T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
752 AM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
VIBORAS.
ROSITA.
ROMA.
RIO GRANDE CITY.
FALCON DAM.
EL SAUZ.
* UNTIL 1045 AM CDT
* AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY PERSISTENT RAINFALL OF ONE TO THREE INCHES PER HOUR FROM A
RAIN BAND FROM TROPICAL STORM DOLLY OVER THE WARNED AREA. THE PUBLIC
REPORTED THE ARROYO IN ROMA IS FULL...ADDITIONAL RAINFALL MAY
RESULT IN FLOODING ALONG CREEKS AND ARROYOS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2629 9877 2633 9876 2638 9883 2636 9891
2639 9894 2638 9897 2640 9899 2641 9910
2652 9912 2656 9918 2669 9901 2679 9895
2678 9835 2627 9859 2624 9866
$$
63What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:01 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 24, 3:01 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 AM CDT THU JUL 24 2008
.DISCUSSION...
AND WHAT A DAY IT WAS. YESTERDAYS RAINFALL TOTAL IN BRO WAS 6.68
INCHES. THIS WAS THE WETTEST SINGLE JULY DAY IN BROWNSVILLE
HISTORY...AND THE 11TH WETTEST DAY EVER. THIS SINGLE DAY TOTAL WAS
MORE THAN THE MONTHLY JULY TOTALS FOR ALL YEARS BACK TO 1878
EXCEPT FOR 2. SADLY THE KPIL...KHRL...AND KMFE ASOS ALL HAD
FAILURES...WHICH PREVENTED RECORDING ANY DATA FOR THOSE STATIONS
FOR TODAY.
DOLLY IS GRADUALLY MOVING NORTHWEST..WITH THE CENTER MOVING INTO
SOUTHEAST JIM HOGG COUNTY. THE RAIN AND STRONG WINDS HAVE LET UP
IN BRO...AND SHOULD BE CLEAR OF HARLINGEN BY MIDMORNING. WITH ALL
THIS AMPLE MOISTURE IN PLACE...ANY HEATING THAT DOES OCCUR FROM
BREAKS IN THE CLOUDS MAY ALLOW AN OUTER BAND TO REFORM...BRINGING
ANOTHER ROUND OF THUNDERSTORMS. THE REMNANTS OF DOLLY WILL
CONTINUE WEST INTO THE BIG BEND REGION. HIGH PRESSURE TO THE NORTH
WILL BUILD INTO THE EASTERN HALF OF TEXAS...CAPPING ANY MOISTURE
LEFT OVER AFTER FRIDAY.
TEMPERATURES WILL BE BELOW THE GUIDANCE FOR THE NEXT FEW DAYS AS
HIGHER HUMIDITIES WILL TEMPER THE DIURNAL RANGE.
&&
.AVIATION...
HURRICANE DOLLY CONTINUES TO MOVE WEST ACROSS DEEP SOUTH TEXAS
AND SLOWLY WEAKEN. AVIATION CONDITIONS ARE LIKELY TO REMAIN
HAZARDOUS THROUGH THE REMAINDER TONIGHT AND EARLY THURSDAY
MORNING. A SLOWLY GRADUAL IMPROVEMENT THURSDAY FROM EAST TO WEST
IS EXPECTED LATER THIS AFTERNOON AND TONIGHT.
&&
.MARINE...
AT 200 AM BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 29 KNOTS
GUSTING TO AROUND 37 KNOTS WITH SEAS REMAINING AROUND 14 FEET AT
AN 8 SECOND PERIOD. SEAS WILL CONTINUE TO STEADILY SUBSIDE AS
TROPICAL HURRICANE DOLLY MOVES FARTHER INLAND AND WEAKENS. FURTHER
DIMINISHING OF THE WINDS THURSDAY WILL ALLOW SEAS TO DROP BELOW 10
FEET BY TONIGHT AND POSSIBLY LATER THIS AFTERNOON. FAVORABLE
MARINE CONDITIONS ARE ANTICIPATED OVER THE WEEKEND AS HIGH
PRESSURE BUILDS OVER TEXAS AND THE NORTHWESTERN GULF OF MEXICO.
STRONG RAIN BANDS COULD CONTINUE TO AFFECT AREAS ALONG AND UP TO
20 MILES EAST OF SOUTH PADRE ISLAND THIS MORNING AND POSSIBLY
LINGER INTO EARLY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 84 77 89 78 / 90 50 20 10
BROWNSVILLE 84 78 90 76 / 90 50 30 10
HARLINGEN 84 76 92 76 / 90 50 30 10
MCALLEN 84 75 92 75 / 90 50 30 10
RIO GRANDE CITY 85 75 91 75 / 100 50 20 10
SOUTH PADRE ISLAND 84 78 86 80 / 90 30 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.
FLOOD WATCH THROUGH THIS EVENING FOR TXZ248>257.
INLAND TROPICAL STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR
TXZ248>250-252.
INLAND TROPICAL STORM WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR
TXZ253>255.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY
FOR GMZ130-132-135-150-155-170-175.
TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.
GALE WARNING FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON
FOR GMZ170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/59Hazardous weather outlook, Jul 24, 5:09 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 AM CDT THU JUL 24 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-251015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 509 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. TROPICAL STORM DOLLY...NOW OVER JIM HOGG COUNTY...WILL CONTINUE TO PRODUCE HEAVY TO OCCASIONALLY TORRENTIAL RAINFALL ACROSS MUCH OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TODAY. FLOODING AND FLASH FLOODING WILL BE A THREAT ESPECIALLY AFTER YESTERDAY/S AND LAST NIGHTS RECORD RAINFALL. AREAS THAT HAVE THE GREATEST POTENTIAL AND RISK OF FLASH FLOODING WILL BE ACROSS HIDALGO...BROOKS...JIM HOGG...STARR...ZAPATA AND WESTERN WILLACY COUNTIES. MARINE CONDITIONS REMAIN ROUGH AND WILL BE VERY HAZARDOUS TO FISHERMAN AND SWIMMERS. THERE IS A HIGH RISK OF RIP CURRENTS TODAY WITH SEAS AND BREAKERS SLOW TO SUBSIDE. THERE IS ALSO A CHANCE OF AN ISOLATED WATER SPOUT DEVELOPING FROM FEEDER BANDS ROTATING AROUND DOLLY. BEST CHANCES OF WATER SPOUTS WILL BE FROM ARROYO CITY NORTH TO BAFFIN BAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.
In the hours before
Local storm report, Jul 24, 7:23 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
723 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO LOS FRESNOS 26.07N 97.48W
07/23/2008 CAMERON TX PUBLIC
POSSIBLE TORNADO AT 2480 AND 3069. LIFTED ROOF AND A/C
UNIT. ALSO DAMAGED TREES. LATE REPORT.
&&
HARTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:00 PM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 6 hr |
| Jul 23, 8:24 PM CDT | Tropical Storm Warning | BRO | Kenedy | 14 hr |
| Jul 24, 1:47 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 2 hr |
| Jul 24, 2:06 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 6 hr |
| Jul 24, 8:09 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Jul 24, 11:15 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jul 24, 1:05 PM CDT | Areal Flood Advisory | BRO | Kenedy | 55 min |
| Jul 24, 1:45 PM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| Jul 24, 1:58 PM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Jul 24, 5:05 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 115 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.